What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 11, 5:37 AM EST, 3 hours 16 minutes earlier. Its key messages:
- 1) A strong storm system will move through the region today bringing the potential for multiple rounds of severe weather, flooding, and gusty winds. 2) Wind gusts up to 30-50 mph expected early Friday morning into the evening. The highest gusts will occur over portions of Western Central / Central Ohio with isolated gusts potentially reaching 55 mph. 3) Warmer and wetter conditions expected Sunday into Monday, potentially transitioning to a rain-snow mix in the early morning hours on Monday. Much colder arrives air Monday and Tuesday.
Area forecast discussion, Mar 11, 5:37 AM EST, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
637 AM EDT Wed Mar 11 2026
.WHAT HAS CHANGED...
Tornado watch issued for eastern/southeastern Indiana, western and
southwestern Ohio, and portions of northern Kentucky.
&&
.KEY MESSAGES...
1) A strong storm system will move through the region today bringing
the potential for multiple rounds of severe weather, flooding, and
gusty winds.
2) Wind gusts up to 30-50 mph expected early Friday morning into the
evening. The highest gusts will occur over portions of Western
Central / Central Ohio with isolated gusts potentially reaching
55 mph.
3) Warmer and wetter conditions expected Sunday into Monday,
potentially transitioning to a rain-snow mix in the early morning
hours on Monday. Much colder arrives air Monday and Tuesday.
&&
.DISCUSSION...
KEY MESSAGE 1) A strong storm system will move through the region
today bringing the potential for multiple rounds of severe weather,
flooding, and gusty winds.
Morning severe threat (updated 630am):
Tornado watch: Given ongoing thunderstorms across southern Illinois
and strengthening low-level shear through the morning hours, a
tornado watch has been issued for the western half of the local area
until noon. Additional expansions eastward are possible with time.
While the watch is out right now, the main threat for the local watch
area (especially eastern/southeastern Indiana) arrives around 9-10 am
and continues eastward until noon. Some thunderstorms are possible
before this time frame, but are not expected to pose a tornado
threat.
Previous discussion...A disorganized line of thunderstorms will be
moving through Indiana around daybreak with additional thunderstorms
developing ahead of it between 4-7am. The line of thunderstorms
approaching from the west will have the potential to reorganize
during the morning hours, with damaging winds the main threat.
However, quick spin up tornadoes will be possible due to favorably
curved hodographs and steepening low level lapse rates. The situation
becomes complicated due to the new thunderstorms, potentially
elevated, developing ahead of the line. This would disrupt attempts
at organized line segments. Nevertheless, these new storms will be
capable of producing large hail as well as damaging winds. The radar
is likely going to be quite complex and crowded throughout the
morning given the above situation.
Afternoon severe threat:
Heading into the afternoon, daytime heating will generate new
thunderstorms ahead of and along the cold front. Any storms that
develop ahead of the front would have the best chance of seeing some
organization if uninterrupted by other storms. All hazards are
possible with these storms, and these would likely pose the best
chance of seeing a more concentrated tornado threat. At this time,
locations along and south of the I-71 corridor stand the best chance
of seeing this type of development. While a bit lower of a threat,
the severe potential will not be completely eliminated until the cold
front passes. This occurs throughout the late afternoon and early
evening.
Wind threat (updated 12:15 am): Confidence has increased that two
periods of non-thunderstorm related wind gusts may reach advisory
level thresholds. The first will come throughout the morning hours as
thunderstorms move through the area. A strong LLJ with 40 to 50 knots
of wind between one and two thousand feet will mix down outside of
thunderstorms. These winds may not last long as the sweep across the
area, and may be sudden in nature following any thunderstorms that
move through. The second period of strong wind gusts will occur
during the afternoon where diurnal mixing ahead of the front will
effectively mix 35 to 45 mph wind gusts. This threat will end as the
cold front moves through, however, wind gusts will still remain
elevated (25-30 mph) and out of the northwest behind the front.
Heavy Rain/flood threat: Given the potential for multiple rounds of
thunderstorms, the heavy rain threat remains, however, the lack in
confidence in one particular area continues to be too low for a flood
watch. Back-building thunderstorms and west to east aligned segments
stand the best chance of producing locally heavy rainfall which may
lead to flooding. HREF does highlight a few localized area of 2-3" so
this will have to be monitored closely, along with the area wide
severe threat.
KEY MESSAGE 2) Wind gusts up to 30-50 mph expected early Friday
morning into the evening. The highest gusts will occur over portions
of Western Central / Central Ohio with isolated gusts potentially
reaching 55 mph.
Guidance continues to bring a compact low pressure through the Great
Lakes on Friday. At this time, enough confidence exists to advertise
advisory levels winds for the majority of the area, primarily north
of the Ohio River. Probs for wind gusts greater than 45 mph are
between 30 to 70 percent from south to north. Gusts over 55 mph are
around 20 percent for west-central Ohio. Have continued to highlight
this in the HWO.
KEY MESSAGE 3) Warmer and wetter conditions expected Sunday into
Monday, potentially transitioning to a rain-snow mix in the early
morning hours on Monday. Much colder arrives air Monday and Tuesday.
ANother strong low pressure moves through the Great Lakes region
Sunday into Monday. Primary threats at this time look to be another
period of gusty winds associated with the low pressure. Otherwise,
some mixed precipitation will be possible, but confidence is too low
to project snowfall amounts this far out. Some snow showers or flurries
are going to linger into Monday. Perhaps the biggest shock to the
system will be the resurgence of cold temperatures Monday and
Tuesday. Temperatures are below normal with feels-like temperatures
in the teens on Monday and Wednesday morning. The coldest conditions
are expected Tuesday morning with feels-like temperatures in the
single digits.
&&
.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
Thunderstorms are only now beginning to form with moist southwesterly
flow. MVFR CIGs have occurred off an on early this morning and that
will continue throughout the afternoon as multiple rounds of
thunderstorms occur.
The strong low pressure provides periods of gusty winds throughout
the TAF period, including outside the thunderstorm activity.
Southwest winds gusts increase to 25 to 30kts during the late morning
and then peak out between 35 and 40 kts later in the afternoon with
a cold frontal passage. Higher wind gusts are possible inside and
outside of thunderstorm activity. As confidence increases with these
gusts, some adjustments may be necessary this morning.
After the morning convective activity - additional thunderstorms are
expected to develop with continued chances for locally strong wind
gusts. The front is expected to pass thru KDAY around 20/21Z and
thru KILN/KCVG/KLUK around 21Z/22Z and thru KCMH by 23Z. Winds will
shift to the northwest and a brief period of 40 kt wind gusts will be
possible during this time frame of the frontal passage outside of
storms. Thunderstorm chances end with the FROPA but some lingering
showers and northwest wind gusts of 25 to 30 kts continue into early
evening before decreasing overnight. Expect widespread MVFR ceilings
to continue through the night.
OUTLOOK...MVFR ceilings possible into Thursday. Wind gusts above 40
kts possible Friday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory until 7 PM EDT this evening for OHZ026-034-035-
042>046-051>056-060>065-070>074-077>082-088.
KY...Wind Advisory until 7 PM EDT this evening for KYZ089>100.
IN...Wind Advisory until 7 PM EDT this evening for INZ050-058-059-066-
073>075-080.
&&
DISCUSSION...JDR/McGinnis
AVIATION...McGinnisHazardous weather outlook, Mar 11, 3:53 AM EST, 5 hours before
Hazardous Weather Outlook
National Weather Service Wilmington OH
453 AM EDT Wed Mar 11 2026
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ053>056-060>065-070>074-
077>082-088-120900-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Clark-Madison-Licking-Preble-Montgomery-Greene-
Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-
Clermont-Brown-Highland-Adams-Pike-Scioto-
453 AM EDT Wed Mar 11 2026
...WIND ADVISORY IN EFFECT FROM 8 AM TO 7 PM EDT WEDNESDAY...
This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Strong to severe storms are expected today. Damaging winds are the
main threat, but isolated large hail and a few tornadoes are also
possible. Severe threat will end with the cold front passage early
this evening.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Windy conditions are likely during the daytime Friday, with gusts
around 40-45 MPH likely, particularly during the morning and
afternoon.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
OHZ026-034-035-042>046-051-052-120900-
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union-Delaware-Miami-
Champaign-
453 AM EDT Wed Mar 11 2026
...WIND ADVISORY IN EFFECT FROM 8 AM TO 7 PM EDT WEDNESDAY...
This Hazardous Weather Outlook is for central Ohio and west central
Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Strong to severe storms are expected today. Damaging winds are the
main threat, but isolated large hail and a few tornadoes are also
possible. Severe threat will end with the cold front passage this
afternoon and early evening.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Windy conditions are expected during the daytime Friday, with gusts
around 50 MPH likely, particularly during the morning and afternoon.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
In the hours before
Special weather statement, Mar 11, 5:44 AM EST, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Wilmington OH
644 AM EDT Wed Mar 11 2026
INZ074-075-KYZ091-OHZ077-111115-
Ohio IN-Dearborn IN-Boone KY-Hamilton OH-
644 AM EDT Wed Mar 11 2026
...A RAPIDLY DEVELOPING THUNDERSTORM WILL IMPACT PORTIONS OF OHIO...
SOUTHEASTERN DEARBORN...NORTHERN BOONE AND WESTERN HAMILTON COUNTIES
THROUGH 715 AM EDT...
At 644 AM EDT, a rapidly developing thunderstorm was located over
Aurora, moving northeast at 50 mph.
HAZARD...Wind gusts up to 45 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Cincinnati, Norwood, Forest Park, North College Hill, Wyoming,
Cheviot, Villa Hills, Mount Healthy, Lawrenceburg, Greendale, Aurora,
Rising Sun, Burlington, Finneytown, Hidden Valley, Cleves, Shawnee,
Taylor Creek, Bridgetown, and Miami Heights.
This includes the following Interstates...
I-71 in Ohio between mile markers 3 and 7.
I-74 in Ohio between mile markers 7 and 19.
I-75 in Ohio between mile markers 2 and 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
A Tornado Watch remains in effect until noon EDT for southeastern
Indiana...northern Kentucky...and southwestern Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3930 8456 3915 8442 3910 8454 3910 8456
3908 8458 3907 8462 3906 8462 3892 8493
3907 8505
TIME...MOT...LOC 1044Z 240DEG 49KT 3904 8490
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...45 MPH
NovakSpecial weather statement, Mar 11, 6:23 AM EST, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Wilmington OH
723 AM EDT Wed Mar 11 2026
INZ073>075-080-KYZ089>091-111200-
Switzerland IN-Ripley IN-Ohio IN-Dearborn IN-Boone KY-Carroll KY-
Gallatin KY-
723 AM EDT Wed Mar 11 2026
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF OHIO...SOUTHEASTERN
RIPLEY...SOUTHERN DEARBORN...SWITZERLAND...CENTRAL CARROLL...BOONE
AND CENTRAL GALLATIN COUNTIES THROUGH 800 AM EDT...
At 722 AM EDT, a strong thunderstorm was located 9 miles northwest of
Vevay, moving northeast at 55 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Cincinnati, Florence, Lawrenceburg, Greendale, Carrollton, Aurora,
Walton, Rising Sun, Hidden Valley, Oakbrook, Burlington, Union,
Vevay, Warsaw, Dillsboro, Shawnee, Wilmington, Pleasant, French, and
Hartford.
This includes the following Interstates...
I-71 in Kentucky between mile markers 69 and 77.
I-75 in Kentucky between mile markers 171 and 182.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
A Tornado Watch remains in effect until noon EDT for southeastern
Indiana...northern Kentucky...and southwestern Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3920 8482 3911 8482 3915 8474 3907 8463
3884 8462 3862 8522 3873 8524 3869 8520
3891 8520 3891 8529 3893 8529
TIME...MOT...LOC 1122Z 239DEG 49KT 3886 8518
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KCLocal storm report, Mar 11, 8:33 AM EST, 20 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
933 AM EDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 AM Tstm Wnd Gst 3 N Springboro 39.59N 84.23W
03/11/2026 M49 MPH Montgomery OH ASOS
KMGY ASOS.
&&Local storm report, Mar 11, 8:47 AM EST, 6 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
947 AM EDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 AM Tstm Wnd Dmg 1 SSW Batesville 39.28N 85.23W
03/11/2026 Ripley IN Emergency Mngr
1 foot diameter tree down, blocking roadway,
power lines involved.
&&Local storm report, Mar 11, 8:51 AM EST, 2 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
951 AM EDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 AM Tstm Wnd Dmg 2 NE Napoleon 39.23N 85.30W
03/11/2026 Ripley IN Emergency Mngr
Multiple trees down - blocking roadway -
power lines involved.
&&NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1316262, 1316264, 1316265, 1316258, 1316263, 1316266, 1316275, 1316281, 1316291, 1316298, 1316310, 1316311, 1316312, 1316313, 1316314, 1316315, 1316317, 1316318, 1316319, 1316320.